Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 38, NWS Cleveland, OH

October 9, 2015

NWS Cleveland, OH issued this small craft advisory at Oct 9, 2015, 4:14 AM EDT. It took effect at Oct 9, 2015, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2015, 4:14 AM EDT (08:14 UTC)
In effect from
Oct 9, 2015, 2:00 PM EDT
Expired
Oct 10, 2015, 4:00 AM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WHUS71 KCLE 090814
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT FRI OCT 9 2015


LEZ145>149-091615-
/O.NEW.KCLE.SC.Y.0038.151009T1800Z-151010T0800Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
414 AM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM EDT SATURDAY. 

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE
  NORTHWEST THIS AFTERNOON AND NORTH TONIGHT. WINDS WILL DECREASE
  LATE TONIGHT. 

* WAVES...WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON...THEN DECREASE
  TO 2 TO 4 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
162 
WHUS71 KCLE 091442
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1042 AM EDT FRI OCT 9 2015


LEZ145>149-092245-
/O.CON.KCLE.SC.Y.0038.151009T1800Z-151010T0800Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1042 AM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 AM EDT SATURDAY...

* WINDS...WINDS WILL BECOME NORTHWEST ACROSS THE LAKE THROUGH THE
  AFTERNOON WITH SPEEDS 10 TO 20 KNOTS. WINDS WILL DECREASE LATE
  TONIGHT.

* WAVES...WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON...THEN 
  DECREASE TO 2 TO 4 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
853 
WHUS71 KCLE 091939
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT FRI OCT 9 2015


LEZ144-100345-
/O.EXA.KCLE.SC.Y.0038.000000T0000Z-151010T0800Z/
THE ISLANDS TO VERMILION OH-
339 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. 

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WILL BECOME NORTH LATER
  TONIGHT THEN DIMINISH TO 10 KNOTS OR LESS.

* WAVES...WAVES OF 3 TO 5 FEET WILL DECREASE TO 2 TO 4 FEET LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ145>149-100345-
/O.CON.KCLE.SC.Y.0038.000000T0000Z-151010T0800Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
339 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WILL BECOME NORTH LATER
  TONIGHT THEN DIMINISH TO 10 KNOTS OR LESS.

* WAVES...WAVES OF 3 TO 5 FEET WILL DECREASE TO 2 TO 4 FEET LATE
  TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
477 
WHUS71 KCLE 100121
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
921 PM EDT FRI OCT 9 2015


LEZ144>149-100800-
/O.CON.KCLE.SC.Y.0038.000000T0000Z-151010T0800Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
921 PM EDT FRI OCT 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...NORTH WINDS 15 TO 25 KNOTS WILL DIMINISH TO 10 KNOTS OR
  LESS BY LATE TONIGHT.

* WAVES...WAVES OF 4 TO 6 FEET WILL DECREASE TO 1 TO 3 FEET BY THE
  END OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 4:05 AM EDT, 9 minutes earlier.

Area forecast discussion, Oct 9, 4:05 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT FRI OCT 9 2015

.SYNOPSIS...
A COLD FRONT WILL DROP ACROSS THE AREA THIS MORNING. CHILLY HIGH
PRESSURE FROM THE NORTHERN PLAINS WILL QUICKLY BUILD EAST ACROSS
THE REGION BY SATURDAY AND MOVE EAST OF THE AREA ON SUNDAY. THE
NEXT COLD FRONT IS DUE LATER MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN JET ALOFT REMAINS TO THE NORTH BUT THERE IS A DECENT LOW
LEVEL WIND FIELD AHEAD OF THE COLD FRONT. SHOWERS WILL CONTINUE TO
DEVELOP AHEAD OF THE FRONT THIS MORNING ALTHOUGH THE COVERAGE IS
SOMEWHAT LESS THAN I WOULD HAVE GUESSED. WILL NOT MENTION THUNDER
GIVEN THE TIME OF MORNING ALTHOUGH A FEW OF THE STRONGER SHOWERS
COULD HAVE A RUMBLE OR TWO. THE SHOWERS SHOULD BE EAST OF THE TOLEDO
AREA BY DAYBREAK. THE FRONT SHOULD BE SOUTHEAST OF THE FORECAST AREA
BY LATE MORNING. THE SYNOPTIC UPWARD MOTION AND MOISTURE SHOULD
BEGIN TO SHIFT EAST WITH THE FRONT AND THE SHOWERS SHOULD TAPER
OFF FROM WEST TO EAST. IT WILL BE COLD ENOUGH ALOFT FOR PERHAPS A
FEW LAKE EFFECT SHOWERS/SPRINKLES BY LATE AFTERNOON/EVENING. THE
NORTH FLOW WOULD PLACE THE THREAT IN THE CLEVELAND AREA AND
SNOWBELT (PRIMARY AND SECONDARY)...PERHAPS EVEN DOWN TOWARD
MANSFIELD/ASHLAND.

TEMPERATURES ARE A BIT TRICKY. IT IS WARM OUT THERE THIS MORNING BUT
THE RAIN COOLED AIR FOLLOWED BY THE COLD FRONT WILL ULTIMATELY
DROP THE TEMPERATURES THIS MORNING. WITH THE COLD ADVECTION AND
CLOUDS I AM NOT SURE HOW MUCH TEMPERATURES RECOVER. THERE WILL
PROBABLY BE ENOUGH BREAKS IN THE CLOUDS ACROSS NORTHWEST OHIO FOR
A RECOVERY INTO THE LOWER AND MID 60S. ELSEWHERE WE COULD SEE A
FEW DEGREES RECOVERY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
A RELATIVELY FAST FLOW WILL CONTINUE INTO EARLY NEXT
WEEK WITH A TENDENCY FOR THE TROUGH ALOFT TO REMAIN OVER THE
NORTHEASTERN STATES.

THE SURFACE HIGH PRESSURE SHOULD BE OVERHEAD BY SATURDAY. THE NORTH
FLOW WILL VEER TO THE SOUTH BY SATURDAY NIGHT. THERE WILL LIKELY
STILL BE SOME LAKE CLOUDS BUT THEY SHOULD EVOLVE INTO FAIR
WEATHER CUMULUS/STRATOCUMULUS AS SUBSIDENCE INCREASES SATURDAY.

A DECENT SOUTH FLOW WILL DEVELOP SUNDAY INTO MONDAY ON THE BACK SIDE
OF THE HIGH AND TEMPERATURES SHOULD RECOVER NICELY.

THE MODELS ARE IN GOOD AGREEMENT WITH THE NEXT FRONT MONDAY
AFTERNOON/EVENING. MOISTURE WILL BE LIMITED AT FIRST BUT THE
COMBINATION OF DEEPENING TROUGH ALOFT AND EXTENDED SOUTH/SOUTHWEST
FLOW SHOULD ALLOW FOR INCREASING UPWARD MOTION AND THINGS SHOULD
MOISTEN UP. IT WILL NOT BECOME A BIG RAIN EVENT BUT THERE WILL BE
A CHANCE FOR SHOWERS AS THE FRONT CROSSES THE AREA. THUNDER IS NOT
OUT OF THE QUESTION BUT NO NEED TO PLAY UP THE POSSIBILITY FOR
NOW.

COLD ENOUGH ALOFT FOR SOME LAKE EFFECT SHOWERS ON TUESDAY AS THE
TROUGH ALOFT CROSSES THE AREA. STRATOCUMULUS WILL DEVELOP
ESPECIALLY IN THE SNOWBELT. HIGH TEMPS SOME 10 TO 15 DEGREES
COOLER THAN MONDAY.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A SERIES OF SHORTWAVES MOVING THROUGH THE NORTHWEST FLOW ALOFT WILL
TEND TO CARVE OUT A BROAD UPPER LEVEL TROUGH FROM THE MIDWEST TO NEW
ENGLAND DURING THE EXTENDED FORECAST. AT THE SURFACE A RIDGE WILL
EXTEND FROM THE NORTHERN PLAINS TO THE OHIO VALLEY WITH
PREDOMINANTLY DRY CONDITIONS. A LITTLE HARD TO TIME PERIODS OF
CLOUDINESS AS THAT WILL BE INFLUENCED BY THE INDIVIDUAL SHORTWAVES.
WARM ADVECTION DOES INCREASE ON WEDNESDAY ALLOWING TEMPERATURES TO
START INCREASING FROM THE WEST AND EXPECT MOST AREAS TO BE IN THE
60S FOR WEDNESDAY AND THURSDAY...SLIGHTLY COOLER IN NW PA.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS IN PLACE AT 06Z AHEAD OF AN APPROACHING COLD FRONT.
SCATTERED SHOWERS WILL MOVE THROUGH THE TERMINALS BETWEEN 06-15Z BUT
WILL LIKELY NOT RAIN FOR MUCH MORE THAN AN HOUR OR POSSIBLY 2 AT
ANY GIVEN LOCATION DURING THAT TIME. ISOLATED THUNDERSTORMS HAVE
ACCOMPANIED THE FRONT BUT EXPECT COVERAGE TO BE LOW ENOUGH THAT
DID NOT INCLUDE IN ANY OF THE TERMINALS...WITH DECREASING COVERAGE
EXPECTED DURING THE OVERNIGHT HOURS. OTHERWISE A WIND SHIFT TO THE
NORTHWEST WILL OCCUR WITH THE FRONT REACHING TOL TOWARDS
10Z...MFD/CLE/ERI TOWARDS 14Z AND CAK/YNG TOWARDS 17Z. MVFR AND
POSSIBLY IFR CEILINGS WILL ALSO ACCOMPANY THE FRONT FOR A PERIOD
OF TIME IN THE MORNING WITH CEILINGS STARTING TO LIFT DURING THE
AFTERNOON. MUCH DRIER AIR ARRIVES FRIDAY EVENING AND SKIES WILL
START TO SCATTER OUT FROM THE NORTH AFTER 00Z.

.OUTLOOK...HIGH PRESSURE WILL BUILD OVER THE AREA FOR SATURDAY
BRINGING VFR CONDITIONS TO THE AREA. ANOTHER COLD FRONT WILL MOVE
ACROSS THE AREA ON MONDAY NIGHT WITH NON-VFR POSSIBLE TUESDAY.

&&

.MARINE...
A COLD FRONT WILL PUSH SOUTH ACROSS LAKE ERIE THIS MORNING WITH
WINDS SHIFTING TO NORTHWEST AND INCREASING TO 15 TO 20 KNOTS. WINDS
WILL VEER TO MORE NORTHERLY TONIGHT AT 15 TO 25 KNOTS BEFORE
STARTING TO DECREASE LATE. THIS WILL RESULT IN BUILDING WAVE
CONDITIONS...ESPECIALLY EAST OF VERMILION. ALTHOUGH CONDITIONS WILL
BE SOMEWHAT CHOPPY AHEAD OF THE FRONT THIS MORNING...WILL START THE
SMALL CRAFT ADVISORY AT 2 PM EAST OF VERMILION WHEN WAVES BUILD
ABOVE 4 FEET. WE MAY NEED TO EXPAND THE ADVISORY WESTWARD THIS
EVENING BUT IT WILL TAKE LONGER FOR WAVES TO BUILD TOWARDS THE
ISLANDS SO WANTED TO HOLD OFF FOR NOW. THE SMALL CRAFT ADVISORY IS
IN EFFECT UNTIL 4 AM. HIGH PRESSURE BUILDS IN QUICKLY ON SATURDAY
AND WINDS WILL DECREASE TO 10 KNOTS OR LESS.

SOUTHWESTERLY FLOW STARTS TO INCREASE ON SUNDAY AHEAD OF THE NEXT
SYSTEM WITH WINDS OF 15 TO 20 KNOTS. THE ASSOCIATED COLD FRONT WILL
MOVE THROUGH MONDAY NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 4 AM EDT
     SATURDAY FOR LEZ145>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Oct 8, 5:20 AM EDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
520 AM EDT THU OCT 8 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
520 AM EDT THU OCT 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 6:03 PM EDTSpecial Weather StatementCLEErie, Huron42 min

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.